Ask the Experts

By: Red Hot Mamas

Published: December 13, 2011

altalt
altdr minkin ask the experts red hot mamas

Our experts Dr. Mache Seibel, Karen Giblin, Dr. Michael Goodman and Dr. Mary Jane Minkin field questions from our members. Submit your question.

Dear Red Hot Mamas Experts,

I am 53 years old and taking Microgestin. When I stop the Microgestin after two weeks, I have terrible night sweats and hot flashes. Last year my doctor said I could stay on it for a couple more years. What is your opinion?

Thank you,

S


Dear S,

Taking Microgestin is a useful way to transition into menopause. But stopping them can cause hot flashes to return. If you want to stop the pill, talk with your doctor about tapering the dose so it isn’t all at once. That will help you deal with the lowering dosages of hormones. It can take up to three months to taper off completely.

Good Health to You!

Red Hot Mamas Experts

Share this article
Share on FacebookTweet about this on TwitterShare on LinkedInShare on Google+Email this to someonePrint this page